MAUDE Adverse Event Report: Ascensia Diabetes Care US Inc. Contour® Next; Blood Glucose Test Strips

Ascensia Diabetes Care US Inc. Contour® Next; Blood Glucose Test Strips
Model Number 7312
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Codes Hyperglycemia (1905); Confusion/ Disorientation (2553)
Date of Event 08/31/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported obtaining the following blood glucose results using a contour® next link meter: 151 mg/dl at 5:38 p.M., 150 mg/dl at 5:50 p.M., 130 mg/dl at 6:08 p.M., and 93 mg/dl at 7:00 p.M.The customer also reported obtaining blood glucose results using a contour® next one meter of 107 mg/dl at 6:25 p.M., 92 mg/dl at 6:55 p.M., and 129 mg/dl at 7:08 p.M.The customer reported using both contour® next link and contour® next one meters with contour® next test strips from lots 4jheg01a and 4kheg01c.The customer was unable to determine which test strip lot or meter-strip combination was associated with any individual blood glucose result.Based on the reported glucose readings, the customer administered 4 units of insulin.The customer subsequently reported symptoms attributed to hyperglycemia, described as feeling "out of his mind," disoriented, and collapsing.The customer was admitted to a hospital for two days and was treated with insulin and his usual medications.Additional medication details and dosages were not provided.Following treatment, the customer recovered and was discharged from the hospital.The customer was advised to return the device for evaluation.Replacement meter kits were sent to the customer.
 
Additional Manufacturer Narrative
The device history records were reviewed for the suspected contour® next link (serial # (b)(6) and contour® next one (serial # (b)(6) meters, and no manufacturing anomalies were found.Additionally, the customer returned the contour® next link meter (serial # (b)(6), contour® next one (serial # (b)(6) meter and contour® next test strips (4jheg01a and 4kheg01c).The patient/family (a1) was the initial reporter (e1), so personal information was not entered.No information was captured in section a4 as the customer's weight was not provided.The event involved use of contour® next link and contour® next one meters in conjunction with contour® next test strips from lots 4jheg01a and 4kheg01c.The customer was unable to determine which meter-strip combination was associated with individual blood glucose results.Therefore, neither the specific meter system nor strip lot could be excluded as a potential contributor to the reported event.This mdr is submitted under 510(k) k160430.A separate mdr (1810909-2026-00057) has been submitted under 510(k) k160682 for the other potentially implicated system configuration.

Brand Name
Contour® Next
Common Device Name
Blood Glucose Test Strips
Manufacturer (Section D)
Ascensia Diabetes Care US Inc.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC Corporation (Registration Number: 1000134386)
2131-1 minamigata
toon 791-0 395
JA   791-0395
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
+1(914)236-1830
MDR Report Key50898500
Report Number1810909-2026-00058
Device Sequence Number12262349
Product Code NBW
UDI-Device Identifier00301937312212
UDI-Public(01)00301937312212(17)261031(10)DW4KHEG01C
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number7312
Device Catalogue Number83624788
Device Lot Number4KHEG01C
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/14/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/31/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexMale